General HBV questions
Jul 8, 2004
I have some general quesions about hepatitis B, please help
1.When a chronic HBV patient loses HBeAG with or without treatment, does that mean HBeAB automatically becomes positive (not precore mutant)
2. Should I request my family MD to order HBV DNA test for me every 6 months or yearly because he only let me have the liver function test plus AFP and ultra sound every six months. He only let me have HBVDNA (undetectable), HBeAG (-) and HBeAB (+) once last year (inactive)
3. Does daily exercise help to keep my disease inactive?
4. I am having border line high cholesterol (fluctuate from 180-230). I've been trying to bring it down without taking any medication. But if I can't, should I take medication (I know it can damage the liver too)
4. Is there an estimate for a life expectancy of an inactive becomes active HBV patient. Let's assume that the patient will follow all the doctor's instruction including having no alcohol, no tylenol etc.
Please help me to clear these. Thank you.
Response from Dr. McGovern
It is good news that you do not have Hepatitis B e antigen. Loss of e antigen is very encouraging when it does occur. It is not automatic that hepatitis B e antibody becomes positive, but when it does that means a person has "seroconverted". Usually it is associated with lack of Hepatitis B virus in the blood and inactive disease.
It appears that you do have inactive disease right now. The American Association for the Study of Liver Disease recommends tests of your liver function (ALT) every 6-12 months. If your ALT is abnormal then you should have testing to see if virus has become active again in your blood. Sometimes hepatitis B can become active again so follow-up is very important. There is no information that exercise which keep your disease inactive, but exercise is good for your cholesterol/triglyceride problems. However, the majority of patients with seroconversion do very well. You can take your cholesterol medication as long as your liver function tests are regularly monitored according to the package labeling for the drug you are considering. Dr. McGovern
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.